Dolophine Overdose

Dolophine Addiction Hotline

24/7, Toll-Free, Confidential

844-207-6576
Dolophine is the brand name of the synthetic opioid methadone. Dolophine is manufactured as white tablets that come in standard 40 mg doses. Dolophine is used to treat chronic pain in patients who require around-the-clock pain relief.

Dolophine is also indicated for the management of opioid dependence. Individuals take Dolophine while gradually tapering down doses of stronger, shorter-acting opioids like morphine. In this way, Dolophine can help minimize the severity of withdrawal symptoms. When it comes times to finally stop opioid treatment altogether, the post-acute withdrawal treatments from discontinuing use are much more tolerable.

Dolophine, like all opioids, is highly addictive. The risk of overdose when taking opioids is high, especially when they are taken without the guidance of a medical professional. Only the minimum effective dose should be administered.

The amount of Dolophine necessary to overdose is different for all patients depending on variations in specific metabolic factors. Factors that can influence the likelihood of opioid toxicity include the patient’s age, weight, and drug tolerance, among others.

Dolophine Overdose
Symptoms of Dolophine overdose include skeletal muscle flaccidity, weakness, purple/blue fingernails and lips, low blood pressure (hypotension), slow heart rate (bradycardia), constricted pupils, respiratory depression, and decreased levels of consciousness. Pinpoint pupils, severe respiratory depression, and severely decreased levels of consciousness are the core symptoms of Dolophine overdose. They are referred to as the “opioid overdose triad.”
The primary concern when addressing opioid overdose is respiratory depression. Dolophine and other methadone medications are central nervous system depressants. They depress the body’s natural instinct to breathe by acting directly on the area of the brain that controls respiratory drive: the brain stem.

Dolophine inhibits the brain stem’s ability to read carbon dioxide levels in the blood. In doing so, the patient’s brain does not know when toxic carbon dioxide levels are reached and, therefore, does not trigger respiration. The ultimate result is oxygen deprivation (hypoxia) and organ failure in a variety of body systems. It’s hypoxia that’s responsible for the blue lips and fingers that characterize a Dolophine overdose.

Pinpoint pupils are the second branch of the opioid overdose triad. Pupils become unresponsive even to extreme changes in light. As hypoxia sets in, however, pinpoint pupils may transition to being fully dilated.

A severely decreased level of consciousness is the last part of the overdose triad. Patients can rapidly deteriorate from being alert and oriented to being unresponsive or in a complete stupor in a very short time. Somnolence and stupor can then quickly progress to fainting, coma, and death as the patient experiences circulatory shock and pulmonary edema.

Dolophine Overdose
Dolophine comes in standard 40 mg doses. The amount of Dolophine necessary to overdose varies depending on the unique metabolic factors of each person. The patient’s age, weight, body fat percentage, liver and kidney health, drug tolerance, and genetic tendencies influence Dolophine clearance rates and the likelihood of overdose.

Some individuals have a faster rate of metabolism. In general, these people will reach peak concentrations faster; however, they will also eliminate the drug more effectively before toxic levels are reached. Individuals who have slower metabolisms due to old age or poor health are at the highest risk. Patients who are smaller than average should also exercise more caution. Smaller individuals require less of the drug to achieve the same effects as a larger person.

In the event of an overdose, the priorities are to secure and protect the patient’s airway. This can be done through assisted or controlled ventilations. Ventilations can be assisted with a bag-valve mask or controlled through the placement of an endotracheal tube down the patient’s throat. Endotracheal tubes are only placed in fully unconscious patients. Oxygen therapy may be administered along with the use of vasopressors for the management of pulmonary edema and circulatory shock.

When evidence of clinically significant respiratory depression is present, patients should be administered an opioid antagonist in order to reverse the effects of Dolophine. Opioid antagonists should not be administered in the absence of clinically significant respiratory depression. Doing so can lead to further complications.

Naloxone is the most commonly administered opioid antagonist used to treat emergency overdose cases. It acts on opioid receptors in the body to rapidly reverse the effects of Dolophine on a cellular level. When administered intravenously or intranasally, naloxone can take effect within seconds. In severe cases, multiple doses of naloxone may be needed. Naloxone can trigger the onset of severe post-acute withdrawals.

If you or someone you love is struggling with opioid dependence, The Recovery Village is here to help. Visit us online at www.TheRecoveryVillage.com or call toll-free at 855-548-9825 for more information about the path to recovery.

Dolophine Overdose
How Would You Rate This Page?